Alert archive / Wisconsin / Wind Advisories in 2022

Wind Advisory 6, NWS Milwaukee, WI

October 18, 2022Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this wind advisory at Oct 18, 2022, 3:28 AM CDT for Sheboygan County, Wisconsin. It took effect at Oct 18, 2022, 7:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2022, 3:28 AM CDT (08:28 UTC)
In effect from
Oct 18, 2022, 7:00 AM CDT
Expired
Oct 18, 2022, 7:00 PM CDT
In force
12 hr
Issued by
NWS Milwaukee, WI

County Sheboygan County, WI

The radar

The Green Bay radar (KGRB), 86 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2022-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2022-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

739 
WWUS73 KMKX 180828
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
328 AM CDT Tue Oct 18 2022

WIZ052-181630-
/O.NEW.KMKX.WI.Y.0006.221018T1200Z-221019T0000Z/
Sheboygan-
Including the cities of Plymouth, Sheboygan Falls, Howards Grove,
and Oostburg
328 AM CDT Tue Oct 18 2022

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Northwest winds to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Sheboygan County.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
Wood
1 follow-up statement
911 
WWUS73 KMKX 181413
NPWMKX

URGENT - WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
913 AM CDT Tue Oct 18 2022

WIZ052-182215-
/O.CON.KMKX.WI.Y.0006.000000T0000Z-221019T0000Z/
Sheboygan-
Including the cities of Plymouth, Sheboygan Falls, Howards Grove,
and Oostburg
913 AM CDT Tue Oct 18 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Sheboygan County.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Oct 17, 10:10 PM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Oct 17, 10:10 PM CDT, 5 hours 18 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1010 PM CDT Mon Oct 17 2022

.UPDATE...
(Issued 1008 PM CDT Mon Oct 17 2022)

Forecast details from the previous discussion remain on track.

CMiller

&&

.SHORT TERM...
(Issued 249 PM CDT Mon Oct 17 2022)

Tonight through Tuesday night:

The upper-level and surface low will continue to meander around the
Great Lakes Region tonight through Tuesday. However, the center is
progged to shift slightly further east. This shift is likely to
allow drier air to push further east, reducing precip chances
through the evening, but cannot rule out some lingering rain/wintery
mix activity immediately or just inland from the lakefront this
evening and overnight.

Otherwise, blustery northwest winds on the backside of yesterday's
front will continue to advect the Arctic airmass further south with
the 850mb 0C isotherm tickling the northern Gulf Coast by Tuesday
night. Meanwhile overnight temps across southern WI tonight look to
fall to some of the coldest temps of the season. Inland locations
west of Madison where model soundings and 12z HREF prog cloud cover
to break up first, are likely to see temps fall into the mid to
upper 20s, while areas closer to the lake where cloud cover is
expected to hold on a bit longer will likely hover around the
freezing mark.

As surface high pressure continues to build further southward across
the Central Plains Tuesday, southern WI will remain sandwiched
between this +1030mb high and sub 1000mb low to the east, resulting
in a continuation of the blustery conditions with the tight pressure
sitting over the area. Could still see gusts up to 30-40 mph
Tuesday, especially closer to the lake. Otherwise Tuesday will be
drier and with models suggesting less cloud cover, temps are likely
to warm up a bit more than today thanks to more peaks of sun.
Looking at highs to crack into the low to mid 40s. Winds are
expected to begin to come down overnight as the surface low
continues to push further east and the pressure gradient relaxes
over inland locations. With less wind and cloud cover, southern WI
will be in for another cold night as lows fall below freezing for
another night.

Wagner

&&

.LONG TERM...
(Issued 249 PM CDT Mon Oct 17 2022)

Wednesday through Monday:

We'll remain in northerly flow on Wednesday due to the upper
level low lingering over the eastern Great Lakes. Ridging will
gradually work it's way into the area bringing a period of high
pressure and lighter winds. Temperatures will also gradually warm
up each day with highs in the 60s to low 70s Friday through
Sunday. Dry conditions are expected into the weekend which is
supported buy ensemble guidance with most members showing dry
conditions until we head into the late weekend into Monday when we
could see another system swing through the area with another cold
front.

RAH

&&

.AVIATION...
(Issued 1008 PM CDT Mon Oct 17 2022)

VFR to MVFR cigs inland should scatter out with time overnight,
while areas along the lakeshore will maintain VFR cigs overnight
and into tomorrow. Winds will consistently remain gusty from
roughly 330 degrees, with gusts around 25 knots inland and from 30
to 35 knots along the lakeshore.

CMiller

&&

.MARINE...
(Issued 249 PM CDT Mon Oct 17 2022)

Strong north to northwest gales are expected across Lake Michigan
through Tuesday night and into early Wednesday morning, with
strong low pressure remaining over eastern Ontario. Have upgraded
to a Storm Warning across the northern two thirds of the lake
with gust up to 50 knots expected from early Tuesday morning
through much of the day. Otherwise, expect widespread gales to 45
knots elsewhere through Tuesday night into Wednesday morning.
Very high waves are expected, especially across the southern
portions of the lake. Winds are expected to turn westerly
Wednesday into Wednesday night, and then southwesterly by the end
of the week. Winds will remain breezy, but are expected to remain
below gale force at this time.

Wagner

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Storm Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ669-LMZ671-LMZ868-LMZ870-LMZ872 until 7 PM Tuesday.

     Gale Warning...LMZ080-LMZ643-LMZ644-LMZ645-LMZ646-LMZ673-LMZ675-
     LMZ777-LMZ779-LMZ874-LMZ876-LMZ878 until 7 AM Wednesday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Oct 17, 9:46 PM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
946 PM CDT Mon Oct 17 2022

WIZ046-047-051-052-056>060-062>072-190300-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
946 PM CDT Mon Oct 17 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Northwest gusts up to 40 MPH will still be possible, especially
near Lake Michigan.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Northwest gusts up to 40 MPH continue near the lake on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-190300-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
946 PM CDT Mon Oct 17 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Gale Warning is in effect for strong north to northwest gales.
Building waves are also expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Gale conditions expected to continue through early Wednesday
morning for strong north to northwest gales. Elevated waves are
expected as well during this period.

Winds will approach Small Craft Advisory levels at times Friday
into Sunday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-190300-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
946 PM CDT Mon Oct 17 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Gale Warning is in effect for strong north to northwest gales
tonight. Then gusts increase to around storm force tonight across
the northern two thirds. Very high waves are expected as well,
especially over southern portions of the lake.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Storm force gusts continue through the day Tuesday across the
northern two thirds of the lake. Then followed by gale conditions.
While gale conditions continue for southern third Tuesday into
early Wednesday morning.

Very high waves are expected as well during this period,
especially over southern portions of the lake.

www.weather.gov/mkx

Nearby

Wind Advisories in Wisconsin, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.